Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Have high blood pressure, pain and swelling in arm. Took clonidine. Now feeling disoriented. Thoughts?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1996
Answered : 961 Questions
I am having pain and swelling in my right arm (not left) and I can hear my heartbeat and hear the blood in my ears. I have high blood pressure and have just taken my clonidine.2. But I am also feeling a bit disoriented as I have for the last couple of days.
Posted Sat, 27 Apr 2013 in Hypertension and Heart Disease
Answered by Dr. Prasad Akole 1 hour later
Dear friend, welcome and thanks for entrusting your query here at Healthcaremagic!
I am Dr. Prasad Akole (Critical Care Expert- and am glad to address to your query here.

Is your BP high now?
Could you be more descriptive here?
What is the pain like? Dull aching, electric like shooting, tingling numbness?
Where is the swelling in the right limb? How rapidly has it appeared?
Is there any pale look, discoloration in the arm?
Are you nauseated, have a headache?
Is there any weakness in the right arm?
Are you imbalant, or have ringing in the ears?
Can you talk properly or are slurring?
Are you breathless?

I would be able to answer more specifically once I get the details.
It could all be related to a very high BP. But the arm pain swelling needs to be evaluated.
Please check your BP now at home (if possible)

If at any point you develop weakness in the arm or get more disoriented, ask your caretakers to go to the ER and seek medical attention.

I would be glad to answer any further queries.

Take care and please keep me informed of your progress at
Good Luck! Thank you!!
Above answer was peer-reviewed by
Follow-up: Have high blood pressure, pain and swelling in arm. Took clonidine. Now feeling disoriented. Thoughts? 51 minutes later
I am not able to take my BP now. I do not have a monitoring device. My right arm is numb including the hand. The right arm swelling came on quite quickly but now that I have taken my clonidine and am lying down it has subsided some. There is a bluish discoloration to both arms. I am nauseated but do not have a headache. I have such loud ringing in my hears as well as hearing my heartbeat and the pulsing of the blood pushing through that it is difficult to hear. I am thinking of going to the ER but I also know that I have been extremely stressed lately and have not been sleeping well. I am at home alone so am a bit worried. Your thoughts?
Answered by Dr. Prasad Akole 30 minutes later
Pain, swelling, numbness, bluish discoloration of the arm and ringing in ears, nausea, disorientation are serious symptoms and need urgent attention.

You can go to the ER or call for help (friends/ relatives or EMS).

Hypertensive emergencies, venous thrombosis (vein clotting) from vivelle patch, drug interactions, embolization are possibilities and need urgent attention.

Do not waste time and call for help.
Ask someone to keep me informed at
Take care and good luck !!
I would appreciate a rating for this answer when you get better.
Thanks !
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor